Alert archive / Minnesota / Flash Flood Warnings in 1997
Flash Flood Warning 4, NWS Duluth, MN
NWS Duluth, MN issued this flash flood warning at Apr 8, 1997, 5:30 PM CDT for Saint Louis County, Minnesota. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 1997, 5:30 PM CDT (22:30 UTC)
- Expired
- Apr 9, 1997, 1:00 PM CDT
- In force
- 20 hr
- Issued by
- NWS Duluth, MN
- Area
- Whole counties
County Saint Louis County, MN
The radar
The Duluth radar (KDLH), 86 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 10.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDLH 082236 FFWDLH MNC137-091800- BULLETIN - EBS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DULUTH MN 530 PM CDT TUE APR 8 1997 THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS EXTENDED THE FLOOD WARNING FOR THE FLOODWOOD AND ST LOUIS RIVERS AT FLOODWOOD UNTIL THURSDAY APRIL 10TH. IN NORTHEAST MINNESOTA ...SOUTHERN ST. LOUIS ...FLOOD WARNING IN EFFECT THROUGH THURSDAY APRIL 10TH FOR THE FLOODWOOD AND THE ST LOUIS RIVERS AT FLOODWOOD... GROUND AND AIR SURVEYS BY THE NATIONAL WEATHER SERVICE AT DULUTH THIS MORNING AND THIS AFTERNOON INDICATE THAT FLOODING WAS CONTINUING IN AND AROUND THE CITY OF FLOODWOOD. AN ICE JAM ON THE FLOODWOOD RIVER ALONG HIGHWAY 73 NORTH OF TOWN WAS CAUSING WATER 8 TO 10 INCHES OVER THE ROAD. THIS ICE JAM COULD POSE PROBLEMS DOWNSTREAM IN THE CITY OF FLOODWOOD IF THE JAM SHOULD SUDDENLY BREAK OR REFORM AT THE BRIDGE IN TOWN. THE RIVER LEVEL MAY FLUCTUATE FROM 1 TO 2 FEET CAUSING ADDITIONAL FLOODING IN TOWN IF ICE JAMS SHOULD DEVELOP. SANDBAGGING OPERATIONS WERE UNDERWAY THIS AFTERNOON IN THE CITY OF FLOODWOOD TO PROTECT SEVERAL HOMES AND BUSINESSES. ICE STILL COVERS A LOT OF THE ST LOUIS RIVER AND RESIDENTS LIVING ALONG AND NEAR THE RIVER IN SOUTHERN ST LOUIS COUNTY SHOULD CLOSELY MONITOR THE RIVER FOR ICE JAMS. RESIDENTS NEAR THE COMMUNITY OF FLOODWOOD SHOULD CONTINUE TO MONITOR RIVER LEVELS AND BE PREPARED TO TAKE APPROPRIATE ACTION TO PROTECT LIFE AND PROPERTY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZED THE DANGERS OF FLOODS. DO NOT ATTEMPT TO CROSS ROADS COVERED WITH WATER AS THE WATER MAY BE HIDING WASHOUTS. SES
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this flash flood warning went out at Apr 8, 2:23 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Apr 8, 2:23 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 230 PM CDT TUE APR 8 1997 FOCUS FOR TODAY WILL BE POTENTIAL RECORD LOWS. BAND OF CI ASSOCD WITH THE STRETCHED VORT PATTERN OVR MN WILL NOT AFFECT THE RADIATION OF HEAT TNGT IN THE CWA. H8 TEMPS ARE ABOUT THE SAME AS LAST NIGHT, AND THERE IS ESSENTIALLY NO WIND. WE TIED RECORDS LAST NIGHT AT DLH. TNGT`S RECORD LO IS +8. SO WE FEEL THAT "NEAR RECORD TEMPS" IS STILL A GOOD CALL OVER THE MN ARROWHEAD AND THE WRN ZONES OF THE WI CWA. THERE MAY BE A LITLE MORE WIND OVER THE ERN WI ZONES SO THAT RECORD LOWS ARE NOT AS LIKELY. OTRW...NOTHING REALLY WORTH WASTING TIME ABT FOR THIS COMING NIGHT. CS
Nearby
Flash Flood Warnings in Minnesota, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.